The Lupus Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
3,471 Posts
Discussion Starter · #1 ·
Hi sorry if this is the wrong place to stick this, but after a long time of getting warts due to this drug lowering my immune system, i would love to hear if anyone else as problems with them?

my spec and gp have said its due to the immune being suppressed. Anyone else???????

ive even had to have them removed from my lip never again grrrrr!!
Lin xxxxxxxxxxxxxxxxxxxxx
 

·
Registered
Joined
·
3,471 Posts
Discussion Starter · #3 ·
Well i thought i would ask this, as both gp and my other consultants say its from suppressing the immune system. maybe for others they get other symtoms :hehe:

Lin xxxxxxxxxx
 

·
Registered
Joined
·
931 Posts
Hey Lin,

I've never had warts, but I vaguely remembering a doc mentioning they were likely to occur with immunossupressants. I'm afraid that is the extent of my knowledge on the subject though; hopefully someone will come along who knows more about it soon!

Hope you get to the bottom of what's causing this soon; sounds very frustrating indeed... :(

:flowery:

Zoi
 

·
Registered
Joined
·
3,471 Posts
Discussion Starter · #5 ·
Hi zoi hun, i know the cause, dr bruce as told me too, but i just wondered how many more patients out there had them as a result of Azathioprine?

i am thinking of asking them to take me off it, as i have one comming on my lip again and i didnt like the little operation i had to have last time at the Maxo facail ward. it killed injecting the lip..

doesnt seem many are getting warts by this drug, im gonna tell them, i never had warts as a child or teenager, get to my 40/50s and get them lol


thanks anyway for your help Lin xxxxx
 

·
Registered
Joined
·
360 Posts
Warts??? Geeze. The good news never ends. I am getting cold sores and acne from the methotrexate which also suppresses the immune system and I've started Imuran (the brand name) so I can get off the MTX and hopefully put an end to the cold sores and acne. Of course, since the Imuran also suppresses the immune system, I might have the same problem. But warts? That's a new one for me.
 

·
Registered
Joined
·
59 Posts
what?

Dear all.
Well i have just read what you have been saying about this drug.
My consultant wants me to go onto this drug to, they have sent me some paperwork to read up about it, and they have told me it's not a good write up but that because i cannot take Steriods at all they want me to try this medication.
I have been thinking long and hard about it, i have to tell them what i want to do when i go back to the hospital on the 6th November, although listening to this perhaps i'm better off not taking it?
Any comment about me statrting this med would be helpful.
thanks to you all for reading this and keep well
Warm regs
Debbi
xxxxxxxxxxxx:wink2:
 

·
Registered
Joined
·
360 Posts
Debbi, some people do very well on Imuran with no side effects at all. I'm hoping to be one of them once I get off the MTX. Even with my history of cold sores on the MTX I'm still giving Imuran a try and I think you should too. Don't give up on it even before you start it. If your doctor wants you to try it, he/she must think you need it. You can always ask for something different if you have a bad experience with it.
 

·
Yard Sale Diva
Joined
·
186 Posts
I was on imuran for years, and had to stop it in July due to anemia. But I wanted to say, wow, that is probably where all the warts on my right arm and one on my left middle finger came from. I wonder if now that I'm on mtx instead they will grow in number or start to go away. ick.
 

·
Registered
Joined
·
85 Posts
Lin, I have been getting warts. Well i got warts and they wont go away. It's only been since they started me on imuran (no longer on it though) They have frozen them off i cant even count how many times. I have three on my thumb and three on my right foot. I want them removed but they said that they are likely to grow back. Also, on Discovery Health they have a show called "tree man" and it frightened me because i worry of warts growing all over my body. The doctors have told me that warts are just a virus like any other one and its something i get because i have a low immune system. I think they should create and anti biotic to block the virus. NO ONE has ever said anything about the imuran. I am going to ask my doctor about it tomorrow!
 
1 - 10 of 10 Posts
Top